# SDR 2009FA0000272

- Difficulty date: March 23, 2009
- Submitted: April 2, 2009
- Operation: General aviation
- Engine: Pwa JT8D219
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 80913701
- Part serial: HK18HK16
- Condition: Damaged
- Location: Engine
- Part time: 24,090 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY OF THE DIFFUSER MODULE IT WAS NOTICED THAT THE FUEL NOZZLES AT NR 1 AND NR 2 POSITIONS HAD SUSTAINED DAMAGE DUE TO THE AIR SCOOP WELD FAILING, THUS ALLOWING THE AIR SCOOP TO ROTATE AND CAUSE FRETTING EROSION TO THE HEAT SHIELD AND NOZZLE BODY ASSY.  EXTRA WORK COMPARING DAMAGE TO A SECTIONED NOZZLE SUPPORT SHOW’S A FURTHER 0.012 INCH (ESTIMATED) WEAR WOULD HAVE RESULTED IN A PRIMARY FUEL FLOW PASSAGE BREACH.  ESTIMATED FRETTING EROSION TO NR 2 NOZZLE S/N HK18 IS APPROX 0.161 INCH.  THIS IS A KNOWN PROBLEM WITH EARLY PN -200 FUEL NOZZLES.  THESE NOZZLES ARE PRE 6034, 6196, 6240, 6361 AND 6405.  AD 95-02-16 HAS ADDRESSED THIS ISSUE WITH THE NR 7 FUEL NOZZLE ONLY - IT DOES NOT MANDATE COMPLIANCES WITH REMAINING FUEL NOZZLES.  ENG CTR RECOMMENDS FITMENT OF POST MOD 6405 NOZZLES.  (K)
